LAWRENCE E. GLUSKIN, M.D.; BORIS STRASBERG, M.D.; JAYENDRA H. SHAH, M.D.
Verapamil, a synthetic papaverine derivative, has been reported to have antiarrhythmic, antianginal, and antihypertensive properties in man (1). Although verapamil was introduced in Germany in 1962 and has been in use in much of the world, it has been available for clinical investigation in the United States only recently (1). The oral and intravenous use of verapamil is associated with side effects including gastric intolerance, headache, nervousness, pruritis, hypotension, bradycardia, and asystole (2); however, hyperprolactinemia and galactorrhea have not been reported. We report galactorrhea and hyperprolactinemia that occurred during verapamil therapy in a young woman.
A 22-year-old woman had a
LAWRENCE E. GLUSKIN, BORIS STRASBERG, JAYENDRA H. SHAH. Verapamil-Induced Hyperprolactinemia and Galactorrhea. Ann Intern Med. 1981;95:66–67. doi: 10.7326/0003-4819-95-1-66
Download citation file:
Published: Ann Intern Med. 1981;95(1):66-67.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use